8 doctors weighed in:

If you have sleep apnea, should you take dilaudid?

8 doctors weighed in
Dr. Sherin Ibrahim Howett
Internal Medicine - Sleep Medicine
2 doctors agree

In brief: No

In general narcotics or any sedating medications will worsen sleep apnea as it suppresses breathing.
Unless you're in a controlled and monitored setting like the hospital, I would not recommend it.

In brief: No

In general narcotics or any sedating medications will worsen sleep apnea as it suppresses breathing.
Unless you're in a controlled and monitored setting like the hospital, I would not recommend it.
Dr. Sherin Ibrahim Howett
Dr. Sherin Ibrahim Howett
Thank
Dr. Jose Medina-Bairan
Internal Medicine - Pulmonary Critical Care
1 doctor agrees

In brief: Dilaudid

Only if your doctor thinks that you really need it, but you should be wearing your cpap.
Do not take it if you are not using it.

In brief: Dilaudid

Only if your doctor thinks that you really need it, but you should be wearing your cpap.
Do not take it if you are not using it.
Dr. Jose Medina-Bairan
Dr. Jose Medina-Bairan
Thank
Dr. Patrick Melder
ENT - Head & Neck Surgery
1 doctor agrees

In brief: NO

Dilaudid is a narcotic and causes respiratory depression.
It should be used with extreme caution in someone with apnea.

In brief: NO

Dilaudid is a narcotic and causes respiratory depression.
It should be used with extreme caution in someone with apnea.
Dr. Patrick Melder
Dr. Patrick Melder
Thank
Dr. Vikas Jain
Internal Medicine - Sleep Medicine

In brief: Be careful

dilaudid can potentially worsen sleep apnea.
if you still have to take this medication, you want to make sure you are under close supervision of your physician so they can monitor and make sure your sleep apnea is still well controlled.

In brief: Be careful

dilaudid can potentially worsen sleep apnea.
if you still have to take this medication, you want to make sure you are under close supervision of your physician so they can monitor and make sure your sleep apnea is still well controlled.
Dr. Vikas Jain
Dr. Vikas Jain
Thank
Read more answers from doctors